MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, after implanting the lens into the capsule bag the surgeon noticed that the front and back surfaces of the lens were cloudy.She tried to wash the surface of the lens by irrigation but it did not give any result.The lens was still in the patient eye and there were no complications noted.Additional information was received and stated that a second intervention is not yet required and visual acuity on the first day after surgery was 0.2.
 
Additional Manufacturer Narrative
Additional information was provided in h.3.,h.6 and h.11.The product was not returned for analysis.Only photo was returned.Video review performed: a video was provided imaging the eye through an aperture where it was reported that, after implanting the lens into the capsule bag, the surgeon saw that the front and back surfaces of the lens were cloudy¿ which could not be removed by irrigation.A diffuse cloudy appearance is present across the lens where the cause is unable to be determined from the video and further identification would require clinical review beyond this image assessment.Based on review of the attached photo, the iol (intra ocular lens) appears cloudy.A definitive determination of iol condition cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19308441
Report Number9612169-2024-00437
Device Sequence Number15287026
Product Code MJP
UDI-Device Identifier00380652410137
UDI-Public(01)00380652410137(17)270704(11)230706(10)25677000(21)25677000067
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T4
Device Lot Number25677000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; VISCOELASTIC - KOGEVIST.
Patient Age70 YR
Patient SexMale